MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10606
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the non-tortuous and mildly calcified left circumflex artery.A 2.50 x 32 synergy drug-eluting stent was advanced but failed to cross the lesion.The device was removed and damage was noted on the actual stent struts.The procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 2.50 x 32 mm stent delivery system (sds) was returned for analysis.A visual examination of the stent found that on the most distal strut rows and most proximal stent strut rows, the stent struts were lifted and opening in a 360-degree dimension.The undamaged section of the crimped stent od (outer diameter) was measured and the result is within maximum crimped stent profile measurement.This type of damage is consistent with positive pressure being applied to the stent.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive force that could have been applied on the delivery system during preparation.A visual and tactile examination of the outer and mid-shaft section and visual examination of the inner extrusion shaft found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9832943
Report Number2134265-2020-03297
Device Sequence Number16867968
Product Code NIQ
UDI-Device Identifier08714729840336
UDI-Public08714729840336
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2020
Device Model Number10606
Device Catalogue Number10606
Device Lot Number0022131275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date03/14/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1